Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 418, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 7, 2012, 7:35 PM CDT for Bollinger County, Perry County, Wayne County, Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 7:35 PM CDT (00:35 UTC)
- Expired
- Sep 7, 2012, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Bollinger County, MO, Perry County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 134 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 8:02 PM CDT | TSTM WND DMG | Zalma, MO | TREES REPORTED DOWN. |
| Sep 7, 8:09 PM CDT | FUNNEL CLOUD | 4 Se Patton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS53 KPAH 080035
SVRPAH
MOC017-157-223-080115-
/O.NEW.KPAH.SV.W.0418.120908T0035Z-120908T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
WESTERN PERRY COUNTY IN SOUTHEAST MISSOURI...
NORTHERN WAYNE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 815 PM CDT.
* AT 730 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KNOB LICK TO
PIEDMONT...MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
GREENVILLE...PERRYVILLE...MARBLE HILL...LODI...CASCADE...
ALLIANCE...GRASSY...PATTON...SILVER LAKE...ZALMA...GLENALLEN AND
SEDGEWICKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3711 9072 3728 9064 3728 9056 3733 9055
3732 9016 3764 9015 3781 9001 3784 8974
3760 8982 3760 8986 3753 8986 3711 8997
TIME...MOT...LOC 0035Z 263DEG 41KT 3763 9034 3716 9056
WIND...HAIL 60MPH <.50IN
$$1 follow-up statement
906
WWUS53 KPAH 080055
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
755 PM CDT FRI SEP 7 2012
MOC017-157-223-080115-
/O.CON.KPAH.SV.W.0418.000000T0000Z-120908T0115Z/
BOLLINGER MO-PERRY MO-WAYNE MO-
755 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WAYNE...WESTERN PERRY AND BOLLINGER COUNTIES IN SOUTHEAST MISSOURI
UNTIL 815 PM CDT...
AT 753 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WOMAC TO 6 MILES
SOUTH OF CASCADE...MOVING EAST AT 45 MPH.
LAT...LON 3711 9037 3731 9026 3732 9026 3732 9016
3764 9015 3781 9001 3784 8974 3760 8982
3760 8986 3753 8986 3711 8997
TIME...MOT...LOC 0055Z 263DEG 41KT 3764 9010 3721 9021
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 7:27 PM CDT, 8 minutes earlier.
Area forecast discussion, Sep 7, 7:27 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 727 PM CDT FRI SEP 7 2012 .UPDATE... ISSUED AT 716 PM CDT FRI SEP 7 2012 STORM UPDATE...DURING THE PAST HOUR...SHEAR ALOFT HAS INCREASED ALONG AND AHEAD OF THE LINE OF THUNDERSTORMS MOVING SOUTHEAST FROM CENTRAL ILLINOIS AND WITH NEW THUNDERSTORMS ACROSS SOUTHERN ILLINOIS...AHEAD OF THE SOUTHERN MISSOURI LARGE SCALE BOW ECHO. DURING THE NEXT ONE TO TWO HOURS...LOOK FOR NEW UPSCALE CONVECTION /THUNDERSTORMS/ AHEAD OF THE MAIN LINE OF THUNDERSTORMS TO PULSE UP CLOSE TO OR EXCEED SEVERE LEVELS. AT THIS TIME...THE PRIMARY CONCERN WILL BE DAMAGING WINDS. THERE IS AN MCV /MESOSCALE CONVECTIVE VORTEX/ EVOLVING OVER JACKSON COUNTY NEAR KMDH /SOUTHERN ILLINOIS AIRPORT/...AROUND CARBONDALE ILLINOIS ATR 0022Z /722 PM CDT/...A CORRIDOR OF WINDS AT OR ABOVE SEVERE LEVELS WILL LIKELY ACROSS FRANKIN...WILLIAMSON...SALINE ...HAMILTON...WHITE AND GALLATIN COUNTY DURING THE NEXT ONE TO ONE AND HALF HOURS. THE NORTHERN EXTENT OF THESE STRONG WINDS MAY BE MITIGATED BY THE SOLID LINE OF STORMS MOVING SOUTHEAST TOWARD THE WABASH RIVER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 716 PM CDT FRI SEP 7 2012 THUNDERSTORMS ARE EXPECTED TO BECOME MORE WDSPRD AS THE EVENING PROGRESSES...AND THE 00Z TAFS CONTAIN A GUESS AS TO TIMING OF CONVECTION. TSTMS ARE EXPECTED TO COME IN TWO WAVES AT THIS TIME...ONE AHEAD OF AN APPROACHING COLD FRONT AND ONE ASSOCIATED WITH IT. EXPECT IFR VSBYS UNDER TSTMS...WITH MOSTLY MVFR CIGS. THOUGH WINDS WILL BE GUSTING OUT OF THE NW BEHIND THE FRONT...CONDITIONS ARE EXPECTED TO IMPROVE TOWARD SUNRISE. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...SMITH AVIATION...DB
Hazardous weather outlook, Sep 7, 12:54 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1254 PM CDT FRI SEP 7 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1254 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO EARLY TONIGHT IN ADVANCE OF THE FRONT. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WINDS AND HAIL. SMALL...BRIEF TORNADOES CANNOT BE RULED OUT ENTIRELY THAT COULD RESULT IN ENHANCED WIND DAMAGE. A TRANSITION FROM A SEVERE WEATHER RISK...TO HEAVY RAIN IS EXPECTED TONIGHT. LOCALLY HEAVY RAINS COULD RESULT IN SOME STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THE FIRST HALF OF TONIGHT.
In the hours before
Local storm report, Sep 7, 6:48 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG SEDGEWICKVILLE 37.52N 89.91W
09/07/2012 BOLLINGER MO TRAINED SPOTTER
A FEW TREES DOWN.
&&
DLLSpecial weather statement, Sep 7, 6:49 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 649 PM CDT FRI SEP 7 2012 ILZ075>078-080>083-INZ081-085-080115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-POSEY- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...FORT BRANCH...POSEYVILLE 649 PM CDT FRI SEP 7 2012 ...STRONG TO SEVERE STORMS MOVING SOUTHEAST INTO SOUTHERN ILLINOIS... A SOLID LINE OF THUNDERSTORMS CONTINUES TO MOVING THROUGH SOUTH AND EAST CENTRAL ILLINOIS NEAR 45 MPH. THE LEADING EDGE OF THIS LINE WILL MOVE NEAR A LINE FROM JUST EAST OF COULTERVILLE TO DIX AT 715 PM...ONWARD TO A SESSER...WEST SALEM ILLINOIS LINE BETWEEN 745 PM AND 8 PM CDT. SOME OBSERVED WINDS ASSOCIATED WITH THIS LINE PF THUNDERSTORMS HAVE BEEN IN EXCESS OF 45 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...BE PREPARED TO SEEK SHELTER IMMEDIATELY. LARGE HAIL...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH THESE STORMS. THE HEAVY RAIN COULD LAST UP TO A HALF HOUR BEHIND THE LEADING EDGE OF THE LINE OF THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN ILLINOIS THROUGH MIDNIGHT. SMITH
Local storm report, Sep 7, 6:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 E PATTON 37.44N 90.00W
09/07/2012 BOLLINGER MO EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE NORTHERN HALF OF THE COUNTY.
&&
DLLLocal storm report, Sep 7, 6:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
655 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG OAK RIDGE 37.50N 89.73W
09/07/2012 CAPE GIRARDEAU MO EMERGENCY MNGR
A LARGE HIGHWAY SIGN IS BLOCKING ONE LANE OF I-55 AT OAK
RIDGE EXIT. THIS IS JUNCTION OF ROUTE E AND I-55.
&&
DLLLocal storm report, Sep 7, 7:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
730 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST CARBONDALE 37.72N 89.22W
09/07/2012 E60 MPH JACKSON IL LAW ENFORCEMENT
TREE DAMAGE REPORTED
&&
DLLLocal storm report, Sep 7, 7:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL ELIZABETHTOWN 37.45N 88.30W
09/07/2012 E1.75 INCH HARDIN IL BROADCAST MEDIA
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:12 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 33 min |
| Sep 7, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Scott, Stoddard | 49 min |
| Sep 7, 8:02 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 28 min |
| Sep 7, 8:06 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry, Scott, Stoddard, Wayne | 39 min |
| Sep 7, 8:22 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.